MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G18376
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D9, h3: one device was returned to cook.H3: device evaluated by mfg = device evaluation has begun; however, a conclusion is not yet available.E3: occupation = manager of ct lab.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a lower extremity angiogram with below-the-knee intervention, during which two cxi support catheters were used, the tip of another manufacturer¿s 0.014-inch, 300-centimeter wire guide separated and remains in the patient.Access was obtained in the femoral artery to target a vessel below the knee.The first catheter and wire were used; however, the wire reportedly stuck upon both advancement and withdraw of the wire through the catheter.Reportedly, upon removal of the wire from the catheter, ¿material came off¿ of the wire.Another cxi and another 0.014-inch, 300-centimeter wire were then used; however, the other manufacturer¿s wire also stuck upon advancement and withdraw through the catheter.The wire and catheter were removed together.The cxi catheters did not separate.The fragment of the other manufacturer¿s separated wire remains in the anterior tibial artery, as retrieval of the wire fragment was considered ¿too risky¿.Per the reporter, the patient did not require any additional procedures or experience any adverse effects due to this event.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a lower extremity angiogram with below-the-knee intervention, during which two cxi support catheters were used, the tip of another manufacturer¿s 0.014-inch, 300-centimeter wire guide separated and remains in the patient.Access was obtained in the femoral artery to target a vessel below the knee.The first catheter and wire were used; however, the wire reportedly stuck upon both advancement and withdraw of the wire through the catheter.Reportedly, upon removal of the wire from the catheter, ¿material came off¿ of the wire.Another cxi and another 0.014-inch, 300-centimeter wire were then used; however, the other manufacturer¿s wire also stuck upon advancement and withdraw through the catheter.The wire and catheter were removed together.The cxi catheters did not separate.The fragment of the other manufacturer¿s separated wire remains in the anterior tibial artery, as retrieval of the wire fragment was considered ¿too risky¿.Per the reporter, the patient did not require any additional procedures or experience any adverse effects due to this event.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The tip was out of round.A sample wire was advanced through the catheter without difficulty.A document-based investigation evaluation was performed.A review of the device history record found one relevant non-conformance on a sub-assembly lot; however, the affected product was scrapped prior to release from cook.A review of complaint history found one additional complaint for this lot number, received from the same facility as the complaint device.The product ifu states ¿to ensure hydrophilic activation, wet the entire surface of the catheter.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.Although one relevant non-conformance was noted on a sub-assembly lot, the non-conforming product was scrapped prior to release from cook, there are 100% inspections in place to capture this non-conformance, adequate inspection activities have been established, and there is objective evidence that the dhr was fully executed.Therefore, it was concluded that there is no evidence that additional non-conforming product exists in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that procedural issues related to interaction between the wire and cxi catheter contributed to this event.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 
8123392235
MDR Report Key21305294
Report Number1820334-2025-00115
Device Sequence Number15496061
Product Code KRA
UDI-Device Identifier00827002183766
UDI-Public(01)00827002183766(17)260524(10)15459199
Combination Product (Y/N)N
Initial Reporter StateFL
PMA/510(K) Number
K122796
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/24/2026
Device Model NumberG18376
Device Catalogue NumberCXI-2.3-14-150-ANG
Device Lot Number15459199
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/06/2025
Supplement Date Received by Manufacturer06/10/2025
Initial Report FDA Received Date02/04/2025
Supplement Report FDA Received Date06/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC V14-300CM GUIDE WIRE
Patient SexUnknown